Alert archive / North Dakota / Frost Advisories in 2016

Frost Advisory 7, NWS Bismarck, ND

September 26, 201621 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at Sep 26, 2016, 12:35 PM CDT for 21 counties in North Dakota. It took effect at Sep 27, 2016, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2016, 12:35 PM CDT (17:35 UTC)
In effect from
Sep 27, 2016, 1:00 AM CDT
Expired
Sep 27, 2016, 8:00 AM CDT
In force
7 hr
Issued by
NWS Bismarck, ND
All 21 counties

Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 78 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 5.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1923 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

515 
WWUS73 KBIS 261735
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1235 PM CDT MON SEP 26 2016

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-270145-
/O.NEW.KBIS.FR.Y.0007.160927T0600Z-160927T1300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...POWERS LAKE...LIGNITE...
COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...BOTTINEAU...
ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...ST. JOHN...NEW TOWN...
STANLEY...PARSHALL...MINOT...VELVA...TOWNER...DRAKE...RUGBY...
BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD...
WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...FESSENDEN...
CARRINGTON...MANDAN...BISMARCK...STEELE...TAPPEN...JAMESTOWN...
ELGIN...CARSON...NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...
LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...
KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
1235 PM CDT MON SEP 26 2016 /1135 AM MDT MON SEP 26 2016/

...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM
CDT /7 AM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
8 AM CDT /7 AM MDT/ TUESDAY. 

* TEMPERATURE...LOWS IN THE LOWER TO MID 30S.

* IMPACTS...FROST WILL KILL OR DAMAGE SENSITIVE VEGETATION IF LEFT
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

PJA
5 follow-up statements
288 
WWUS73 KBIS 261925
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
225 PM CDT MON SEP 26 2016

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-270330-
/O.CON.KBIS.FR.Y.0007.160927T0600Z-160927T1300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...POWERS LAKE...LIGNITE...
COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...BOTTINEAU...
ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...ST. JOHN...NEW TOWN...
STANLEY...PARSHALL...MINOT...VELVA...TOWNER...DRAKE...RUGBY...
BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD...
WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...FESSENDEN...
CARRINGTON...MANDAN...BISMARCK...STEELE...TAPPEN...JAMESTOWN...
ELGIN...CARSON...NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...
LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...
KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
225 PM CDT MON SEP 26 2016 /125 PM MDT MON SEP 26 2016/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 8 AM CDT /7 AM MDT/ TUESDAY...

* TEMPERATURE...LOWS IN THE LOWER TO MID 30S.

* IMPACTS...FROST WILL KILL OR DAMAGE SENSITIVE VEGETATION IF 
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

PJA
626 
WWUS73 KBIS 262341
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
641 PM CDT MON SEP 26 2016

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-270745-
/O.CON.KBIS.FR.Y.0007.160927T0600Z-160927T1300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...POWERS LAKE...LIGNITE...
COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...BOTTINEAU...
ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...ST. JOHN...NEW TOWN...
STANLEY...PARSHALL...MINOT...VELVA...TOWNER...DRAKE...RUGBY...
BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD...
WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...FESSENDEN...
CARRINGTON...MANDAN...BISMARCK...STEELE...TAPPEN...JAMESTOWN...
ELGIN...CARSON...NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...
LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...
KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
641 PM CDT MON SEP 26 2016 /541 PM MDT MON SEP 26 2016/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 8 AM CDT /7 AM MDT/ TUESDAY...

* TEMPERATURE...LOWS IN THE LOWER TO MID 30S.

* IMPACTS...FROST WILL KILL OR DAMAGE SENSITIVE VEGETATION IF 
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
TWH
183 
WWUS73 KBIS 270524
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1224 AM CDT TUE SEP 27 2016

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-271300-
/O.CON.KBIS.FR.Y.0007.160927T0600Z-160927T1300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...POWERS LAKE...LIGNITE...
COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...BOTTINEAU...
ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...ST. JOHN...NEW TOWN...
STANLEY...PARSHALL...MINOT...VELVA...TOWNER...DRAKE...RUGBY...
BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD...
WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...FESSENDEN...
CARRINGTON...MANDAN...BISMARCK...STEELE...TAPPEN...JAMESTOWN...
ELGIN...CARSON...NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...
LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...
KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
1224 AM CDT TUE SEP 27 2016 /1124 PM MDT MON SEP 26 2016/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/
THIS MORNING...

* TEMPERATURE...LOWS IN THE LOWER TO MID 30S.

* IMPACTS...FROST WILL KILL OR DAMAGE SENSITIVE VEGETATION THAT IS
  NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JP MARTIN
329 
WWUS73 KBIS 270909
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
409 AM CDT TUE SEP 27 2016

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-271300-
/O.CON.KBIS.FR.Y.0007.000000T0000Z-160927T1300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...POWERS LAKE...LIGNITE...
COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...BOTTINEAU...
ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...ST. JOHN...NEW TOWN...
STANLEY...PARSHALL...MINOT...VELVA...TOWNER...DRAKE...RUGBY...
BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD...
WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...FESSENDEN...
CARRINGTON...MANDAN...BISMARCK...STEELE...TAPPEN...JAMESTOWN...
ELGIN...CARSON...NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...
LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...
KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
409 AM CDT TUE SEP 27 2016 /309 AM MDT TUE SEP 27 2016/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING...

* TEMPERATURE...LOWS IN THE MID 30S.

* IMPACTS...FROST WILL KILL OR DAMAGE SENSITIVE VEGETATION THAT 
  IS NOT PROTECTED. 

&&

$$

JP MARTIN
158 
WWUS73 KBIS 271251
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
751 AM CDT TUE SEP 27 2016

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-271400-
/O.EXP.KBIS.FR.Y.0007.000000T0000Z-160927T1300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...POWERS LAKE...LIGNITE...
COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...BOTTINEAU...
ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...ST. JOHN...NEW TOWN...
STANLEY...PARSHALL...MINOT...VELVA...TOWNER...DRAKE...RUGBY...
BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD...
WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...FESSENDEN...
CARRINGTON...MANDAN...BISMARCK...STEELE...TAPPEN...JAMESTOWN...
ELGIN...CARSON...NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN...
LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY...
KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
751 AM CDT TUE SEP 27 2016 /651 AM MDT TUE SEP 27 2016/

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS
MORNING...

TEMPERATURES WILL BEGIN TO RECOVER ACROSS WESTERN AND CENTRAL
NORTH DAKOTA AND THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8
AM CDT.

$$

PJA

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 26, 9:37 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Sep 26, 9:37 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
937 AM CDT Mon Sep 26 2016

.UPDATE...
Issued at 933 AM CDT Mon Sep 26 2016

No changes required for today other than to blend to observed
trends through 14 UTC. Looking ahead to tonight, frost potential
may be widespread enough to possibly warrant a Frost Advisory,
especially central where winds will be light. The west is a bit
more uncertain with low level warm air advection through the
night. The question is whether the warm air will be realized at
the surface or remain above the radiation inversion.

UPDATE Issued at 633 AM CDT Mon Sep 26 2016

Quiet weather continues this morning. Only change made was to
update with current conditions.

&&

.SHORT TERM...(Today and tonight)
Issued at 401 AM CDT Mon Sep 26 2016

The weekend low was pulling away from the area as high pressure
ridging moved in. A tight pressure gradient over the eastern part
of the forecast area will result in gusty winds up to 35 mph there
while the west holds below 25 mph. Full sunshine across the area.

For tonight, with light wind, a clear sky, and forecast dew points
in the lower to mid 30s will expect patchy frost. At this point
the lowest forecast low temperature is 36 so we'll not expect
frost to be widespread enough to warrant an advisory.

.LONG TERM...(Tuesday through Sunday)
Issued at 401 AM CDT Mon Sep 26 2016

The sunny dry and mild daytime conditions continue through the week
and into the weekend with moderating overnight lows. Tuesday
night central and east dip low enough for another round of patchy
frost, with the west keeping some wind which in turn keeps
temperatures up. By Wednesday night the building heights and
mixing wind end the frost chances for this cycle. temperatures
will be generally in the lower to mid 70s, some 7 or so degrees above
end of September normals.

Based on the temperature forecast for the week it is not a stretch
to predict that all climate sites in the forecast area will close
the month of September 2016 out above normal on temps.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 933 AM CDT Mon Sep 26 2016

VFR conditions are forecast across western and central North
Dakota for the 12 UTC TAF cycle. Strong northwest winds with gusts
of 30-35kts are possible across the Turtle Mountains area and
James River Valley this afternoon, including KJMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...JPM
LONG TERM...JPM
AVIATION...AYD
Hazardous weather outlook, Sep 26, 9:30 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
930 AM CDT MON SEP 26 2016

NDZ001-009-017-031-032-040-043-271430-
DIVIDE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
930 AM CDT MON SEP 26 2016 /830 AM MDT MON SEP 26 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS
A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051-
271430-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
930 AM CDT MON SEP 26 2016 /830 AM MDT MON SEP 26 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

PATCHY FROST IS FORECAST FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. PATCHY
FROST IS POSSIBLE TUESDAY NIGHT. THERE IS A CHANCE OF
THUNDERSTORMS SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PJA

Nearby

Frost Advisories in North Dakota, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.